Jump to content
Important Survey - Please Participate ×

Valium, Feeling crazy.


[ap...]

Recommended Posts

Been on valium for 2+years. currently trying to stabilize 5 mg a day. not working I feel like I'm losing my mind..i cant find a doctor that wants to help me taper. I cold turkey quit for one month not under any medical supervision but relapsed after one month due to drinking. I'm only 22. really just looking for help and people to talk too...
Link to comment
Share on other sites

Hello aprildawn,

 

Welcome to Benzo Buddies!  I'm sorry you had to suffer through a cold turkey, that is not the best way to come off benzodiazepines. I had that experience myself so I understand what you felt and experienced. I would suggest that you stay away from alcohol while taking valium.  Alcohol and benzos can be a dangerous mix.

 

It's sometimes difficult to find a doctor willing to work with a patient on a sensible taper plan. Actually, you can do this without a doctor as long as you are able to obtain a prescription for the medication throughout the taper process. We can help you and provide you with the information you will need.

 

A slow taper can help to minimize withdrawal symptoms. Generally a reduction of no more than 5-10% every 10-14 days is suggested. I'll give you a link to the General Taper Plans for additional information.

 

I'll also give you a link to the Ashton Manual, it is an excellent resource about these types of drugs and how to withdraw. It was written by Dr. Heather Ashton, an expert in the field.

 

Do some reading and ask some questions. You'll be able to find a plan that works best for you. We'll support you on your journey to be benzo free, it's well worth the effort.

 

General Taper Plans

 

The Ashton Manual

 

pianogirl  :)

Link to comment
Share on other sites

April,

Yah we all feel like that. I was addicted to xanax for a log time once and just stopped. Nut case for three weeks but then it changed all of a sudden. Tapering is not something I know how to do, but I can eat right, and get some aerobic exercise everyday. Any time you want to PM me its ok, not sleeping much myself right now coming off valium.

Link to comment
Share on other sites

welcome from me too. You found out the hard way how brutal it can be when stopped suddenly. Tapering really is the best way to minimize the chances of severe symptoms.  You don't say what dose you were on prior to your CT. If you are trying to reinstate on a dose much lower than you were on you may not stabilize. You may consider up dosing until you feel you are stable and then begin a taper from there. The recommended reduction rate is no more than 10 percent every two weeks. A slow gradual taper really is the best way to minimize the chances of severe symptoms.  :smitten:
Link to comment
Share on other sites

×
×
  • Create New...